Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Elevated Pulse Rate And High BP Due To Thyronorm Overdose?

Hi Doctor! My friend was prescribed Thyronorm 50 mcg for six months. Her TSH level was at 17.84. However, in the fith month, her pulse rate shot up to 120 per min and he BP from 118/70 to 155/85. Was this because of Thyronorm overdose? She also has sinus tachycardia.
Thu, 19 Dec 2019
Report Abuse
General & Family Physician 's  Response
Hi,

Suggestive of thyronorm overdose. Too much and too sudden an increase in thyronorm may cause symptoms of hyperthyroidism including increased heart rate (sinus tachycardia) which leads to increase in blood pressure. Thyronorm needs to be taken consistently daily, preferably on an empty stomach in the morning around the same time each day.

If a drug is designed to be taken every 24 hours and the patient takes it every 48 hours, that means the drug will lose its effectiveness after 24 hours. The drug level in the blood will drop below therapeutic level, and once the patient takes the medication 48 hours later, the body will overcompensate for the sudden increase in dose and symptoms of hyperthyroidism will develop. Kindly consult his treating doctor to test your friend's thyroid function tests and to adjust an appropriate dose of thyronorm accordingly.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Mohammed Taher Ali, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Cardiac arrhythmia


Loading Online Doctors....
Is Elevated Pulse Rate And High BP Due To Thyronorm Overdose?

Hi, Suggestive of thyronorm overdose. Too much and too sudden an increase in thyronorm may cause symptoms of hyperthyroidism including increased heart rate (sinus tachycardia) which leads to increase in blood pressure. Thyronorm needs to be taken consistently daily, preferably on an empty stomach in the morning around the same time each day. If a drug is designed to be taken every 24 hours and the patient takes it every 48 hours, that means the drug will lose its effectiveness after 24 hours. The drug level in the blood will drop below therapeutic level, and once the patient takes the medication 48 hours later, the body will overcompensate for the sudden increase in dose and symptoms of hyperthyroidism will develop. Kindly consult his treating doctor to test your friend s thyroid function tests and to adjust an appropriate dose of thyronorm accordingly. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Mohammed Taher Ali, General & Family Physician